Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 34, NWS Aberdeen, SD

November 21, 201226 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 21, 2012, 4:05 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 22, 2012, 6:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2012, 4:05 AM CST (10:05 UTC)
In effect from
Nov 22, 2012, 6:00 AM CST
Expired
Nov 22, 2012, 9:32 PM CST
In force
16 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS73 KABR 211005
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
405 AM CST WED NOV 21 2012

...STRONG WINDS FOR THURSDAY...

.A WEATHER SYSTEM PASSING THROUGH NORTH DAKOTA EARLY THURSDAY WILL
DRAW STRONG WINDS AND COLDER AIR INTO THE REGION. STRONG WINDS
WILL PERSIST INTO THURSDAY EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-212215-
/O.NEW.KABR.WI.Y.0034.121122T1200Z-121123T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
405 AM CST WED NOV 21 2012 /305 AM MST WED NOV 21 2012/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ THURSDAY TO
MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ THURSDAY
TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT. 

* TIMING...STRONG WINDS WILL DEVELOP DURING THE EARLY MORNING
  HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE
  EVENING.

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK
  GUSTS AROUND 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006>008-011-018>023-212215-
/O.NEW.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
405 AM CST WED NOV 21 2012

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT. 

* TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE MORNING HOURS
  THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE EVENING.

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK
  GUSTS AROUND 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
5 follow-up statements
919 
WWUS73 KABR 212120
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
320 PM CST WED NOV 21 2012

...STRONG WINDS FOR THURSDAY...

.A WEATHER SYSTEM PASSING THROUGH NORTH DAKOTA EARLY THURSDAY
WILL DRAW STRONG WINDS AND COLDER AIR INTO THE REGION. THE STRONG
WINDS WILL PERSIST INTO THURSDAY EVENING.

MNZ039-046-220930-
/O.EXA.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
320 PM CST WED NOV 21 2012

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT. 

* TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE MORNING 
  HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE 
  EVENING. 

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK 
  GUSTS AROUND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-220930-
/O.CON.KABR.WI.Y.0034.121122T1200Z-121123T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
320 PM CST WED NOV 21 2012 /220 PM MST WED NOV 21 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/
THURSDAY TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT...

* TIMING...STRONG WINDS WILL DEVELOP DURING THE EARLY MORNING 
  HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE 
  EVENING. 

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK 
  GUSTS AROUND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006>008-011-018>023-220930-
/O.CON.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
320 PM CST WED NOV 21 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

* TIMING...STRONG WINDS WILL DEVELOP DURING THE LATE MORNING 
  HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE 
  EVENING. 

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK 
  GUSTS AROUND 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
780 
WWUS73 KABR 220212
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
812 PM CST WED NOV 21 2012

...STRONG WINDS FOR THURSDAY...

.A WEATHER SYSTEM PASSING THROUGH NORTH DAKOTA EARLY THURSDAY
WILL DRAW STRONG WINDS AND COLDER AIR INTO THE REGION. THE STRONG
WINDS WILL PERSIST INTO THURSDAY EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-221500-
/O.CON.KABR.WI.Y.0034.121122T1200Z-121123T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
812 PM CST WED NOV 21 2012 /712 PM MST WED NOV 21 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/
THURSDAY TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT...

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE EARLY
  MORNING HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE
  EVENING.

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK 
  GUSTS AROUND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-221500-
/O.CON.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
812 PM CST WED NOV 21 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE LATE
  MORNING HOURS THURSDAY. THESE STRONG WINDS WILL PERSIST INTO THE
  EVENING.

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK 
  GUSTS AROUND 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
883 
WWUS73 KABR 220945
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
345 AM CST THU NOV 22 2012

...STRONG WINDS TODAY...

.A WEATHER SYSTEM PASSING THROUGH THE DAKOTAS WILL DRAW STRONG
WINDS AND COLDER AIR INTO THE REGION TODAY. THE STRONG WINDS WILL
PERSIST INTO THE EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-222145-
/O.CON.KABR.WI.Y.0034.121122T1200Z-121123T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
345 AM CST THU NOV 22 2012 /245 AM MST THU NOV 22 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE EARLY
  MORNING HOURS. THESE STRONG WINDS WILL PERSIST INTO THE
  EVENING.

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK 
  GUSTS AROUND 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-222145-
/O.CON.KABR.WI.Y.0034.121122T1800Z-121123T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
345 AM CST THU NOV 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE LATE
  MORNING HOURS. THESE STRONG WINDS WILL PERSIST INTO THE
  EVENING.

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK 
  GUSTS AROUND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
358 
WWUS73 KABR 222105
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
305 PM CST THU NOV 22 2012

...STRONG WINDS TONIGHT...

.A WEATHER SYSTEM PASSING THROUGH THE DAKOTAS WILL CONTINUE TO
DRAW STRONG WINDS AND COLD AIR INTO THE REGION TONIGHT.

SDZ003>005-009-010-015>017-033>037-045-048-051-230600-
/O.CON.KABR.WI.Y.0034.000000T0000Z-121123T0600Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
305 PM CST THU NOV 22 2012 /205 PM MST THU NOV 22 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT.

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK
  GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-230600-
/O.CON.KABR.WI.Y.0034.000000T0000Z-121123T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
305 PM CST THU NOV 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT.

* WINDS...WIND SPEEDS WILL RANGE BETWEEN 20 AND 30 MPH WITH PEAK 
  GUSTS AROUND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
146 
WWUS73 KABR 230332
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
932 PM CST THU NOV 22 2012

...STRONG WINDS DIMINISHING...


MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230445-
/O.CAN.KABR.WI.Y.0034.000000T0000Z-121123T0600Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
932 PM CST THU NOV 22 2012 /832 PM MST THU NOV 22 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE CONTINUING TO DIMINISH ACROSS THE REGION. WINDS MAY
CONTINUE TO GUST TO 35 MPH ACROSS THE HIGHER ELEVATIONS OF THE
SISSETON HILLS THROUGH MIDNIGHT. 

$$

HINTZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:59 AM CST, 6 minutes earlier.

Area forecast discussion, Nov 21, 3:59 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
359 AM CST WED NOV 21 2012

.SHORT TERM...THROUGH FRIDAY

H85 READINGS BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE CLIMO
TODAY...HELPING TO PUSH SURFACE TEMPERATURES INTO RECORD
TERRITORY. LOW PRESSURE WILL DEVELOP ALONG/JUST NORTH OF THE
ND/SD BORDER AND PROCEED EAST THIS EVENING/OVERNIGHT. THE
INCREASED GRADIENT...TOPPING 12MB ACROSS THE STATE BY THURSDAY 12Z
WILL KEEP WINDS UP OVERNIGHT. COMBINED WITH H85 READINGS BETWEEN
+12 AND +15C...MIXING WILL LIMIT THE TEMPERATURE DROP OVERNIGHT.
MODELS ARE CONSISTENT WITH TWO AREAS OF LOW LEVEL FRONTOGENISIS
DEVELOPING THURSDAY AM...THE FIRST TO KEEP US MIXED/MILD
THROUGH THE MORNING...WITH A MORE SIGNIFICANT SURGE IN COLDER AIR
DEVELOPING BY MID/LATE AFTERNOON. COLD ADVECTION AND STRONG H85
WINDS...THE CORE OF WHICH SET UP OVER CENTRAL SD WITH AN UPPER
ENVELOPE OF 50KTS...WILL PUT MUCH OF THE CWA UNDER ADVISORY LEVEL.
THE PRESSURE GRADIENT REMAINS STRONG INTO THURSDAY NIGHT...WITH
PRESSURE RISES OF 10MB/6HRS...KEEPING WINDY CONDITIONS INTO THE
EVENING. HIGH PRESSURE BUILDS IN FOR FRIDAY...BY THEN H85
TEMPERATURES HAVE BOTTOMED OUT AROUND -8C.

AS FOR PRECIPITATION CHANCES...BUFKIT PROFILES ARE A BIT
SUSPECT...WITH INTERMITTENT LIFT/SATURATION...MAINLY ON THE COLD
ADVECTION SIDE OF THE SYSTEM. INTERPRET THIS SIGNAL AS WEAK
SHOWER ACTIVITY FOR THE MOST PART WITH LIMITED COVERAGE AND
DURATION...WHICH WILL LIMIT QPF AS WELL.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
UPPER LEVEL NORTHWEST FLOW WILL BE IN PLACE WHEN THE PERIOD
STARTS. SOME WEAK ENERGY MOVES THROUGH THE FLOW LATE FRIDAY
NIGHT...THEN THINGS STAY PRETTY QUIET UNTIL A FAIRLY POTENT
SHORTWAVE TROUGH APPROACHES ON MONDAY AND TRACKS ACROSS THE CWA
MONDAY NIGHT AND TUESDAY.

SURFACE HIGH PRESSURE WILL BE OVER THE PLAINS FRIDAY NIGHT...THEN
GETS PUSHED EASTWARD AS A TROUGH DIGS DOWN THE LEE OF THE ROCKIES.
THE BOUNDARY ASSOCIATED WITH THIS TROUGH TRACKS ACROSS THE CWA
SATURDAY NIGHT...BUT LOOKS TO DO SO DRY WITH LIMITED MOISTURE AND
UPPER SUPPORT. SOME DIFFERENCES THEN BECOME NOTED IN THE MODELS AS
TO THE STRENGTH AND TIMING OF HIGH PRESSURE DIGGING DOWN FROM THE
NORTH AND A LOW PRESSURE SYSTEM OVER THE CENTRAL ROCKIES/WESTERN
HIGH PLAINS REGION. THE ECMWF IS A BIT MORE AGGRESSIVE WITH
BRINGING SOME PRECIPITATION TO THE AREA SUNDAY NIGHT...WHERE THE
GFS IS A BIT SLOWER AND KEEPS THE PRECIPITATION OVER THE CWA FOR A
LONGER PERIOD OF TIME. THE MODELS COME BACK INTO AGREEMENT BY
MONDAY MORNING AS HIGH PRESSURE DROPS BACK OVER THE PLAINS.

AFTER FRIDAYS COOLER CONDITIONS...TEMPERATURES REBOUND SOME ON
SATURDAY AS WAA SETS UP AHEAD OF THE BOUNDARY. SLIGHTLY COOLER AIR
MOVES IN ON SUNDAY...THEN WILL SEE A COUPLE OF FAIRLY COLD DAYS
MONDAY AND TUESDAY IN ASSOCIATION WITH THE ARCTIC HIGH MOVING IN.
H85 TEMPERATURES FALL WELL BELOW ZERO BOTH DAYS...AND WILL LIKELY
SEE TEMPERATURES NOT MAKE IT OUT OF THE 20S.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS EXPECTED THROUGH THE NIGHT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 6 AM CST /5 AM MST/ THURSDAY TO MIDNIGHT CST
     /11 PM MST/ THURSDAY NIGHT FOR BUFFALO-CAMPBELL-CORSON-
     DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-
     POTTER-STANLEY-SULLY-WALWORTH.

     WIND ADVISORY FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT
     FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
     ROBERTS-SPINK.

MN...NONE.
&&

SHORT TERM...CONNELLY
LONG TERM...PARKIN
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 20, 4:25 AM CST, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
425 AM CST TUE NOV 20 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-211030-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
425 AM CST TUE NOV 20 2012 /325 AM MST TUE NOV 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in South Dakota, 2012Wind Advisories in Minnesota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.